MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D-AV; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D-AV; VASCULAR EMBOLIZATION DEVICE
Model Number 7110-0310-3D-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician was treating a basilar tip aneurysm with y stent and multiple coils.Initial coils inserted and implanted without issue.The 3x10 hydrosoft 3d coil partially deployed into aneurysm and the physician tried to re-sheath and re-deploy, but the coil prematurely detached inside the catheter.The coil was snared and removed from the patient.The procedure continued and successfully completed using a few more coils of different brand.There was no harm or injury to the patient, who reportedly was stable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental report.The instructions for use (ifu) identifies premature or difficult coil detachment and stroke as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Summary device evaluation: the investigation of the returned coil system found the implant not returned, and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.Two unsubtracted dsas with contrast of the right vertebral and basilar arteries are supplied, ap and lateral.They show a y-stent construct at the distal basilar bifurcation (probably atlas stents) with a well-packed medium-sized basilar tip aneurysm.The proximal end of a coil is outside the aneurysm and extends from it proximally to the level of the vertebrobasilar junction, where its looped, intact proximal end is visualized.No images are provided to show that the coil has been removed, as described in the report.The cause for the coil's premature detachment is not seen on the two images provided.The physical device was partially returned for evaluation, so the investigation could not determine if a condition existed that would have caused or contributed to the reported event.

Brand Name
HYDROSOFT 3D-AV
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key14894324
Report Number2032493-2022-00252
Device Sequence Number20380291
Product Code KRD
UDI-Device Identifier00816777025487
UDI-Public(01)00816777025487(11)220330(17)270228(10)0000175225
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7110-0310-3D-A2
Device Catalogue Number7110-0310
Device Lot Number0000175225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown